Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 1999, 8:51 PM CST for Hickman County, Lewis County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 8:51 PM CST (02:51 UTC)
- Expired
- Feb 11, 1999, 9:55 PM CST
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 8:05 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 11, 8:05 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 805 PM CST THU FEB 11 1999 TONIGHTS FCST UPDATE SHOULD CONSIST MAINLY OF JUST CLEANING UP SOME WORDING TO AGREE WITH MOVEMENT OF CDFNT ACROSS OUR CWA. BASED ON CURRENT MOVEMENT, EXPECT FNT TO BE NEAR A SPRINGFIELD TO LAWRENCEBURG LINE AT 930 PM AND NEAR A LIVINGSTON...COOKEVILLE... WINCHSTER LINE AT 1 AM CST. WILL SHIP OVER AN UPDATED SET OF ZONES SHORTLY.
In the hours before
Special weather statement, Feb 11, 6:07 PM CST, 2 hours 44 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CST THU FEB 11 1999 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CST FOR PARTS OF WESTERN MIDDLE TENNESSEE ALONG WITH DECATUR AND BENTON COUNTIES IN WEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST AT 30 MILES AN HOUR AND AT 600 PM CST EXTENDED FROM JUST EAST OF UNION CITY TO BROWNSVILLE TO SOMERVILLE. THE FORECAST OFFICE IN MEMPHIS HAS RECEIVED...NO REPORTS...OF SEVERE WEATHER IN WEST TENNESSEE DURING THE LAST HOUR. AT THE CURRENT RATE OF MOVEMENT THE LINE OF STRONG STORMS WILL REACH THE TENNESSEE RIVER BY 730 PM AND MOVE INTO THE NASHVILLE AREA SHORTLY AFTER 9 PM AND THEN MOVE ONTO THE CUMBERLAND PLATEAU BETWEEN MIDNIGHT AND 1 AM. THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY AND WARNINGS WILL BE ISSUED SHOULD THEY BECOME NECESSARY. STAY ABREAST OF WEATHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 62 min |
| Feb 11, 7:08 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Feb 11, 7:25 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 60 min |
| Feb 11, 7:39 PM CST | Tornado Warning | OHX | Stewart | 51 min |
| Feb 11, 7:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 61 min |
| Feb 11, 7:51 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Feb 11, 7:55 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 35 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 65 min |
| Feb 11, 8:11 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 64 min |
| Feb 11, 8:40 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 80 min |
| Feb 11, 8:58 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Feb 11, 9:26 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 59 min |
| Feb 11, 10:21 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 49 min |
| Feb 11, 11:01 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.